MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "technique description gel immersion emr (under-gel emr) for duodenal tumors - a new endoscopic resection method for superficial non-papillary duodenal tumors." literature summary: although the importance of endoscopic resection of duodenal tumors is becoming increasingly recognized, emr is associated with a certain frequency of bleeding, perforation, and other complications.In recent years, the usefulness of underwater emr, in which the lesion is flooded without local injection and resected by snaring, has been increasingly reported.However, some lesions are difficult to collect water in certain areas, and visibility may be reduced under water due to residuals.Therefore, there have been a number of reports on gel immersion emr (under-gel emr), in which the lesion is immersed using a gel to secure the field of view during endoscopic hemostasis, instead of water.This paper describes the method and prospects of this technique.Patients were diagnosed with adenomas by preoperative endoscopic biopsy or by endoscopic diagnosis.Fourteen patients with 14 lesions were treated with uemr and 15 patients with 17 lesions were treated with giemr.No perforation or delayed bleeding was observed in either group.Intraoperative bleeding occurred in one case in the giemr group and one case in the uemr group, but both cases could be stopped with a clip.No other serious complications were observed in either group.Conclusion giemr is safe and useful for snadets, and the procedure time is reduced compared to uemr.Gel immersion may also be useful in ep for papillary tumors, including postoperative reconstructed intestine.However, further case series are needed because this study was performed in a small number of patients.Type of adverse events/number of patients.Intraoperative bleeding - 2 patients.This literature article requires 4 reports.The related patient identifiers are as follows: (b)(6).This medwatch report is for (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.Additional information has been requested.The literature is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
Olympus received further information indicating that the author has confirmed that the adverse events described in the literature were not from the olympus devices and that there was no malfunction of any kind with the olympus devices.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received as reflected on b5.Please see updates to b5 and h10.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17807672
Report Number9614641-2023-01386
Device Sequence Number7183945
Product Code FDS
UDI-Device Identifier04953170453854
UDI-Public04953170453854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD-201-11804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/02/2023
10/10/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/02/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown